Alert archive / Kansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 224, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 26, 2004, 2:13 PM CDT for Stanton County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2004, 2:13 PM CDT (19:13 UTC)
- Expired
- Jun 26, 2004, 3:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Dodge City, KS
- Area
- Counties, with a storm outline in the text
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 149 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 833 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
887 WUUS53 KDDC 261913 SVRDDC KSC187-262000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 213 PM CDT SAT JUN 26 2004 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN STANTON COUNTY IN SOUTHWEST KANSAS. * UNTIL 300 PM CDT * AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BIG BOW...MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RURAL AREAS OF EASTERN STANTON COUNTY... BIG BOW... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3773 10173 3743 10173 3744 10153 3773 10154 $$ KRUSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:30 AM CDT, 11 hours 43 minutes earlier.
Area forecast discussion, Jun 26, 2:30 AM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 230 AM CDT SAT JUN 26 2004 .DISCUSSION... DAYS 1-2... THE MAIN CHALLENGE FOR THE FORECAST TODAY THROUGH SUNDAY NIGHT WILL CONTINUE TO BE THE TIMING AND LOCATION OF CONVECTIVE PRECIPITATION EPISODES ACROSS THE HIGH PLAINS IN THIS COOL, WET REGIME WE ARE CURRENTLY IN. SO JUST WHERE HAS OUR LATE JUNE SUMMER WARMTH GONE? HEAD TO THE ARCTIC AN OMEGA BLOCK UPPER AIR LONGWAVE PATTERN HAS PUSHED VERY HIGH MIDDLE-UPPER TROPOSPHERIC HEIGHT ANOMALIES INTO THE ARCTIC REGIONS OF THE YUKON AND NORTHWEST TERRITORIES OF NORTHWEST CANADA. INUVIK (IN THE NORTHWEST TERRITORIES OF CANADA)...LOCATED TWO DEGREES LATITUDE NORTH OF THE ARCTIC CIRCLE...RECORDED AN EARLY EVENING TEMPERATURE OF 86F, AND MAYO, YUKON TERRITORY (3 DEGREES LATITUDE SOUTH OF THE ARCTIC CIRCLE) RECORDED A TEMPERATURE OF 93F ALSO AT 00Z. MEANWHILE, THE UNSEASONABLY COOL LOWER TROPOSPHERIC TEMPERATURES CONTINUE TO ENCOMPASS MUCH OF THE LOWER 48 STATES EAST OF THE ROCKIES. MUCH OF THE DIURNALLY ENHANCED CONVECTIVE EPISODES, DAY AFTER DAY, HAVE BEEN LOCATED IN PROXIMITY TO THE STRONGEST 700MB FRONTOGENETIC FORCING, AND AT 00Z, THE 700MB FRONT STRETCHED FROM WYOMING INTO THE CENTRAL PLAINS STATES. GIVEN THE LACK OF DEEP MOISTURE ACROSS THE CENTRAL PLAINS, THUNDERSTORMS HAVE BEEN RATHER BENIGN IN NATURE AND MAINLY FORCED BY TERRAIN OVER EASTERN COLORADO AND WYOMING. EARLY THIS MORNING, ONE SUCH CLUSTER OF CONVECTION, ALBEIT WEAK, WAS MOVING SLOWLY EAST INTO FAR EASTERN COLORADO/NORTHWEST KANSAS. THIS IS BEING MAINTAINED BY A VERY SUBTLE S/WV DISTURBANCE MOVING EAST THROUGH THIS AREA. BY LATE AFTERNOON THIS UPPER DISTURBANCE WILL MOVE ACROSS THE CENTRAL PLAINS...ENHANCING 850-700MB WARM ADVECTION OUT AHEAD OF IT AS WELL AS FRONTOGENETIC FORCING IN THIS LAYER. GIVEN THE LACK OF ANY CAP, IT WONT TAKE MUCH FORCING TO INITIATE CONVECTIVE CLUSTERS. THE ETA, UKMET, AND GFS ALL SEEM TO AGREE ON ONE OR TWO MCSS DEVELOPING LATE THIS AFTERNOON ACROSS WESTERN KANSAS AND SOUTHEASTERN COLORADO. WILL GO WITH HIGHEST POPS OVER THE WESTERN HALF OF THE CWA (50-60) MAINLY LATE AFTERNOON TO ROUGHLY 09Z. AS THE WEAK UPPER DISTURBANCE MOVES EAST OVERNIGHT TONIGHT, WILL MOVE THE HIGHEST POPS INTO THE SOUTHEASTERN 1/3 OF THE CWA. DEPENDING ON HOW FAR SOUTH THE LOW LEVEL FORCING MOVES EARLY SUNDAY, WE MAY SEE A REGENERATION OF CONVECTION IN THE FAR SOUTHERN ZONES...WHICH IS WHAT THE GFS IS SUGGESTING AT THIS TIME...THUS WILL CARRY 40 POPS THROUGH SUNDAY AND SUNDAY NIGHT. TEMPERATURES WILL CONTINUE TO BE A GOOD 15 TO 20 DEGREES BELOW AVERAGE FOR HIGHS TODAY AND SUNDAY. DAYS 3-7... MINOR TWEAKS ONLY. && .PRELIMINARY POINT TEMPS/POPS... DDC 74 59 77 61 / 50 50 40 30 GCK 73 56 77 59 / 60 60 30 30 EHA 76 58 78 60 / 60 60 30 30 LBL 76 59 77 62 / 60 60 40 40 HYS 73 59 77 60 / 60 60 30 30 P28 76 62 79 62 / 30 40 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && UMSCHEID/15
Hazardous weather outlook, Jun 26, 12:16 PM CDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1216 PM CDT SAT JUN 26 2004 KSZ030-043>045-061>064-074>077-084>086-271100- FINNEY-GRANT-GRAY-HAMILTON-HASKELL-HODGEMAN-KEARNY-LANE-MORTON-NESS- SCOTT-SEWARD-STANTON-STEVENS-TREGO- 1216 PM CDT (1116 AM MDT) SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP RAPIDLY BETWEEN 3 AND 6 PM. SOME STORMS WILL BE SEVERE WITH HAIL UP TO QUARTER SIZE. THE BEST CHANCE OF SEVERE STORMS THIS AFTERNOON AND TONIGHT WILL BE WEST OF A LINE FROM HUGOTON TO SCOTT CITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SUNDAY AS A WEAK FRONT REMAINS IN THE VICINITY OF SOUTHWEST KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. KSZ031-046-065-066-078>081-087>090-271100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FORD-KIOWA-MEADE-PAWNEE-PRATT- RUSH-STAFFORD- 1216 PM CDT SAT JUN 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON, BUT THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN ON SUNDAY AS A WEAK FRONT REMAINS IN THE VICINITY OF SOUTHWEST KANSAS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. FINCH
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant | 78 min |
| Jun 26, 2:58 PM CDT | Severe Thunderstorm Warning | DDC | Stanton | 62 min |
| Jun 26, 3:57 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton | 78 min |
| Jun 26, 4:43 PM CDT | Severe Thunderstorm Warning | DDC | Morton | 77 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.